The power-law tail exponent of income distributions

F. Clementi*, T. Di Matteo, M. Gallegati

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    41 Citations (Scopus)

    Abstract

    In this paper we tackle the problem of estimating the power-law tail exponent of income distributions by using the Hill's estimator. A subsample semi-parametric bootstrap procedure minimizing the mean squared error is used to choose the power-law cutoff value optimally. This technique is applied to personal income data for Australia and Italy.

    Original languageEnglish
    Pages (from-to)49-53
    Number of pages5
    JournalPhysica A: Statistical Mechanics and its Applications
    Volume370
    Issue number1
    DOIs
    Publication statusPublished - 1 Oct 2006

    Fingerprint

    Dive into the research topics of 'The power-law tail exponent of income distributions'. Together they form a unique fingerprint.

    Cite this